Alert archive / Missouri / Freeze Warnings in 2016

Freeze Warning 5, NWS Kansas City, MO

April 8, 201634 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this freeze warning at Apr 8, 2016, 3:17 AM CDT for 34 counties in Missouri; 5 counties in Kansas. It took effect at Apr 9, 2016, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 3:17 AM CDT (08:17 UTC)
In effect from
Apr 9, 2016, 3:00 AM CDT
Expired
Apr 9, 2016, 7:57 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
All 39 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2827 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS73 KEAX 080817
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 AM CDT FRI APR 8 2016

...SUBFREEZING TEMPERATURES EARLY SATURDAY...

KSZ025-102-MOZ001>008-011>017-020>025-030>033-039-040-046-082200-
/O.NEW.KEAX.FZ.W.0005.160409T0800Z-160409T1300Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
RAY-CARROLL-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...RICHMOND...LAWSON...CARROLLTON...
SALISBURY...BRUNSWICK...KEYTESVILLE...MOBERLY...MARSHALL...
FAYETTE...GLASGOW...NEW FRANKLIN...BOONVILLE
317 AM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT SATURDAY. 

* TEMPERATURES...WILL FALL BELOW FREEZING BY 3 AM ALONG AND NORTH OF
  THE MISSOURI RIVER...AND WILL BOTTOM OUT IN THE MID TO UPPER 20S BY
  SUNRISE.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAFLIN
3 follow-up statements
688 
WWUS73 KEAX 082039
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
339 PM CDT FRI APR 8 2016

...HARD FREEZE FOR SOME AREAS EARLY SATURDAY...

KSZ103>105-MOZ028-029-037-038-044-045-091015-
/O.EXA.KEAX.FZ.W.0005.160409T0800Z-160409T1300Z/
LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-JACKSON-LAFAYETTE-
JOHNSON MO-PETTIS-
INCLUDING THE CITIES OF...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...RIVERSIDE...
WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE...ODESSA...
HIGGINSVILLE...LEXINGTON...CONCORDIA...WARRENSBURG...SEDALIA
339 PM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT SATURDAY. 

* TEMPERATURES...WILL FALL TO BETWEEN 29 AND 32 DEGREES. 

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ102-MOZ001>008-011>017-020>025-031>033-091015-
/O.CON.KEAX.FZ.W.0005.160409T0800Z-160409T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CARROLL-
CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...WATHENA...ELWOOD...TROY...HIGHLAND...
TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...CARROLLTON...SALISBURY...
BRUNSWICK...KEYTESVILLE...MOBERLY
339 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURES...A HARD FREEZE IS LIKELY TONIGHT WITH TEMPERATURES IN
  THE MIDDLE TO UPPER 20S.

* IMPACTS...CROPS AND OTHER VEGETATION MAY BE DAMAGED OR KILLED IF
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ025-MOZ030-039-040-046-091015-
/O.CON.KEAX.FZ.W.0005.160409T0800Z-160409T1300Z/
ATCHISON KS-RAY-SALINE-HOWARD-COOPER-
INCLUDING THE CITIES OF...ATCHISON...RICHMOND...LAWSON...
MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...BOONVILLE
339 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURES...WILL FALL TO BETWEEN 29 AND 32 DEGREES.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ057-MOZ043-053-054-091015-
/O.NEW.KEAX.FR.Y.0001.160409T0800Z-160409T1300Z/
MIAMI-CASS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...
ADRIAN...RICH HILL...CLINTON...WINDSOR
339 PM CDT FRI APR 8 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
CDT SATURDAY. 

* TEMPERATURE...WILL FALL TO BETWEEN 31 AND 34 DEGREES...WITH THE
  COLDEST READINGS IN LOW-LYING AREAS AND OTHER AREAS PROTECTED FROM
  WIND.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
515 
WWUS73 KEAX 090812
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CDT SAT APR 9 2016

...SUBFREEZING TEMPERATURES THIS MORNING...

KSZ102-MOZ001>008-011>017-020>025-031>033-091300-
/O.CON.KEAX.FZ.W.0005.000000T0000Z-160409T1300Z/
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-CARROLL-
CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...WATHENA...ELWOOD...TROY...HIGHLAND...
TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY...
STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...CARROLLTON...SALISBURY...
BRUNSWICK...KEYTESVILLE...MOBERLY
312 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES...WILL SETTLE IN THE MIDDLE TO UPPER 20S.

* IMPACTS...CROPS AND OTHER VEGETATION MAY BE DAMAGED OR KILLED 
  IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ025-103>105-MOZ028>030-037>040-044>046-091300-
/O.CON.KEAX.FZ.W.0005.000000T0000Z-160409T1300Z/
ATCHISON KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-RAY-
JACKSON-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...FORT LEAVENWORTH...
LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK...
STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...KANSAS CITY...
INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...
MARSHALL...FAYETTE...GLASGOW...NEW FRANKLIN...WARRENSBURG...
SEDALIA...BOONVILLE
312 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES...WILL SETTLE BETWEEN 29 AND 32 DEGREES.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ057-MOZ043-053-054-091300-
/O.CON.KEAX.FR.Y.0001.000000T0000Z-160409T1300Z/
MIAMI-CASS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...
ADRIAN...RICH HILL...CLINTON...WINDSOR
312 AM CDT SAT APR 9 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...WILL SETTLE BETWEEN 31 AND 34 DEGREES...WITH THE
  COLDEST READINGS IN LOW-LYING AREAS AND OTHER AREAS PROTECTED FROM
  WIND.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF PRECAUTIONS 
  ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
433 
WWUS73 KEAX 091257
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 AM CDT SAT APR 9 2016

KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-044>046-
091400-
/O.CAN.KEAX.FZ.W.0005.000000T0000Z-160409T1300Z/
ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO-
NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-
DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-
LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-JOHNSON MO-PETTIS-COOPER-
INCLUDING THE CITIES OF...ATCHISON...WATHENA...ELWOOD...TROY...
HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...LANSING...
KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...
LENEXA...TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...
ALBANY...STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER...
UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING...
GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG...
SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE...
OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT...
TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT...
ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON...
BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD...
MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY...
BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...GLASGOW...NEW FRANKLIN...WARRENSBURG...SEDALIA...
BOONVILLE
757 AM CDT SAT APR 9 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FREEZE WARNING. 

TEMPERATURES WILL CONTINUE TO QUICKLY WARM THIS MORNING WITH FULL
SUNSHINE, WITH READINGS REBOUNDING TO THE 40S AND LOWER 50S BY NOON.
MUCH WARMER TEMPERATURES ARE EXPECTED FOR TONIGHT.  

$$

KSZ057-MOZ043-053-054-091400-
/O.CAN.KEAX.FR.Y.0001.000000T0000Z-160409T1300Z/
MIAMI-CASS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...BUTLER...
ADRIAN...RICH HILL...CLINTON...WINDSOR
757 AM CDT SAT APR 9 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FROST ADVISORY. 

TEMPERATURES WILL CONTINUE TO QUICKLY WARM THIS MORNING WITH FULL
SUNSHINE, WITH READINGS REBOUNDING TO THE LOWER 50S BY NOON. MUCH
WARMER TEMPERATURES ARE EXPECTED FOR TONIGHT.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:13 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 8, 3:13 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
313 AM CDT FRI APR 8 2016

.DISCUSSION...
Issued at 313 AM CDT FRI APR 8 2016

Dry and breezy conditions are expected once again this afternoon;
however, the approach of surface high pressure currently over the
central High Plains and the translation of the upper jet east of the
forecast area should keep wind speeds below advisory criteria this
afternoon in spite of the lingering tight surface pressure gradient.
Weaker mixing should also help dewpoints from falling much out of
the upper 20s, keeping relative humidity just high enough to avoid a
red flag warning again this afternoon, but have still issued an SPS
for elevated fire danger since conditions will be rather close to
that critical threshold.

Surface high pressure will continue to expand and travel eastward
tonight, arriving at an inopportune overnight time period for area
plants. As surface winds diminish and cold midlevel air slides down
the back side of the upper trough, temperatures are expected to fall
into the mid to upper 20s north of the MO River, prompting the
issuance of a freeze warning for late tonight through Saturday
morning in areas that will see more than a brush with below freezing
temperatures. Further to the west and south, winds should stay non-
zero and temperatures aloft will be a touch warmer, keeping surface
temperatures out of the basement even during the early morning hours
Saturday.

Quick recovery is expected Saturday under abundant sunshine and
building temperatures aloft, especially as southerly flow begins to
return during the afternoon, so many need to consider further
bumping up highs especially in our west and south if the pattern
continues to trend this quickly back to warmth. Sunday will be the
warmest day of the period as southwest winds increase in response to
an approaching shortwave trough, but cloud cover could slow diurnal
rises during the afternoon and keep highs from reaching the 80
degree mark again even across our far west where the thermal ridge
will position late in the day. A few isolated storms will become
possible as early as Sunday morning when the nocturnal low-level jet
strengthens across the forecast area, and will become increasingly
possible along and ahead of the approaching shortwave trough/cold
front Sunday evening. Lapse rates currently do not look impressive
enough to be very concerned with the severe potential, but as is
usually the case in the early spring, deep layer shear will be
impressive; so will continue to monitor the severe potential
especially across far southern portions of the CWA where some
midlevel cooling could improve lapse rates to a point supportive of
more robust updrafts late in the evening.

Cooler temperatures will follow behind for the beginning of the work
week and will not fully recover until the end of the forecast period
when the series of upper troughs following behind the Sunday system
finally depart off to the east. No additional rainfall is expected
after Sunday's front moves out, leaving the rest of the forecast
period fairly quiet, provided nights can stay warm enough to keep
low temperatures above the freezing mark and afternoons cool enough
to prevent critically low humidity.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1137 PM CDT THU APR 7 2016

The prevailing TAF period will remain VFR. Gusty afternoon winds
have decreased and will remain light overnight with clear skies.
Scattered cumulus clouds will develop by tomorrow afternoon and winds
will once again become gusty as diurnal mixing allows high momentum
winds to reach the surface. Once diurnally driven mixing ends...winds
will once again decrease, becoming light after 01-02Z.

&&

.EAX Watches/Warnings/Advisories...
KS...Freeze Warning from 3 AM to 8 AM CDT Saturday for KSZ025-102.

MO...Freeze Warning from 3 AM to 8 AM CDT Saturday for MOZ001>008-
     011>017-020>025-030>033-039-040-046.

&&

DISCUSSION...Laflin
AVIATION...PMM
Hazardous weather outlook, Apr 7, 5:10 AM CDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT THU APR 7 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
510 AM CDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 A VERY HIGH FIRE DANGER EXISTS TODAY FOR EASTERN KANSAS AND PORTIONS
OF WESTERN TO CENTRAL MISSOURI DUE TO LOW RELATIVE HUMIDITY VALUES
AND WINDY CONDITIONS. ANY FIRES THAT MAY IGNITE WILL HAVE THE
CAPABILITY TO QUICKLY SPREAD OUT OF CONTROL. STRONG AND GUSTY
NORTHWEST WINDS COULD ALSO BLOW LIGHTWEIGHT OBJECTS AROUND AS WELL AS
MAKE DRIVING DIFFICULT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 FREEZING TEMPERATURES MAY BE POSSIBLE SATURDAY MORNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Apr 8, 2:47 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL
247 AM CDT FRI APR 8 2016

KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054-
090000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-
CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE...
LOUISBURG...PLEASANTON...LA CYGNE...MOUND CITY...WATHENA...
ELWOOD...TROY...HIGHLAND...FORT LEAVENWORTH...LEAVENWORTH...
LANSING...KANSAS CITY KANSAS...OVERLAND PARK...STANLEY...OLATHE...
SHAWNEE...LENEXA...ST. JOSEPH AIRPORT...ST. JOSEPH...CAMERON...
PLATTSBURG...LATHROP...PARKVILLE...PLATTE CITY...RIVERSIDE...
WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...KANSAS CITY...
INDEPENDENCE...ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...
BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...
SEDALIA...BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR
247 AM CDT FRI APR 8 2016

...ELEVATED FIRE DANGER THIS AFTERNOON...

WILDFIRE DANGER WILL BE ELEVATED THIS AFTERNOON...PARTICULARLY
BETWEEN THE HOURS OF 2 PM AND 7 PM. RELATIVE HUMIDITY WILL REACH A
MINIMUM AROUND 25 PERCENT LATE THIS AFTERNOON...AND WILL COMBINE
WITH 15 TO 25 MPH SUSTAINED NORTHWEST WINDS THAT WILL OCCASIONALLY
GUST IN EXCESS OF 30 MPH. GREENING NATIVE FUELS WILL SLIGHTLY
LESSEN THE FIRE DANGER...HOWEVER...IF IGNITION DOES OCCUR...BREEZY
AND DRY CONDITIONS WILL HELP FIRES SPREAD QUICKLY. OUTDOOR BURNING
IS THEREFORE HIGHLY DISCOURAGED TODAY.

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:39 PM CDTFrost AdvisoryEAXBates, Cass, Henry16 hr

Nearby

Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.